MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY* G-18 INTRODUCER KIT; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC-KEY* G-18 INTRODUCER KIT; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 98433
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 27-dec-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 9611594-2018-00238 for the second event for the noted two broken anchors.It was reported that the 18fr gastrostomy tube would not fit inside the 22fr dilator provided in the kit.The distributor believed that the surgeon forced the tube through the peel away sheath, and this resulted in a gastric and spleen perforation in the patient.An emergency splenectomy was performed, the patient is currently in intensive care.Per additional information received (b)(6) 2018, the dilator was not tested prior to use.The introduction of the last dilator was very difficult, the practitioner had to use more force than usual, at which point an anchor broke and was replaced.The dilation continued and the practitioner was able to place the last introducer and unlocked the peel away sheath.The sheath was unable to pass through the dilator to the practitioner pushed with his hand at the top of the sheath.This action punctured the stomach and damaged the spleen of the patient.During this time, another anchor broke and was replaced.The patient was taken to the intensive care unit.As of (b)(6) 2018, the patient was released from intensive care and is doing better.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, aa8190r05, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 08-feb-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual complaint product is not available and was not returned for evaluation.All information reasonably known as of 03-jan-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8202288
Report Number9611594-2018-00237
Device Sequence Number207309
Product Code KGC
UDI-Device Identifier10680651984330
UDI-Public10680651984330
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model Number98433
Device Catalogue Number991098433
Device Lot NumberAA8190R05
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/13/2018
01/29/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/04/2019
02/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR